Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jan 4, 2000, 12:01 AM EST for Menifee County, Powell County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2000, 12:01 AM EST (05:01 UTC)
- Expired
- Jan 4, 2000, 12:45 AM EST
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Menifee County, KY, Powell County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 11:15 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WUUS53 KLMK 040504 SVRJKL KYC165-197-040545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1201 AM EST TUE JAN 4 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MENIFEE COUNTY IN KENTUCKY POWELL COUNTY IN KENTUCKY * UNTIL 1245 AM EST * AT 1201 AM EST...RADAR INDICATED A SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF CLAY CITY TO 3 MILES WEST OF SPOUT SPRINGS...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... STANTON AT 1205 AM EST CAT CREEK AT 1210 AM EST BOWEN AT 1215 AM EST FRENCHBURG AT 1220 AM EST HAYSTACK AT 1225 AM EST ARTVILLE AT 1230 AM EST DAMAGING WINDS TO 65 MPH ARE EXPECTED WITH THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST TUESDAY MORNING FOR ALL OF EASTERN KENTUCKY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 7:10 PM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Jan 3, 7:10 PM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 710 PM EST MON JAN 3 2000 WILL BE UPDATING E KY ZONES WITH NEW WATCH THAT IS ANTICIPATED BY 800 PM FOR MY NORTHERN COUNTIES. WWAMKC FROM 03/2353 JUST IN. STORMS COMING UP OUT OF TENNESSEE INTO MY SOUTHWEST COUNTIES DO NOT APPEAR SEVERE FROM THIS VANTAGE POINT AT THIS TIME. HOWEVER STORMS FIRING SOUTH OF BNA MAY BRING SVR TO SE KY LATER THIS EVENING OR OVERNIGHT. TO OUR NORTHWEST...MOST STORMS CONTINUE TO TRAIN ALONG THE OHIO RIVER AND ARE NOT AFFECTING MY CWA. THIS COULD CHANGE IF THE LINE BEGINS TO MOVE SOUTHEAST...BUT LINE HAS NOT SHOWN MUCH TENDENCY TO SINK SOUTH SINCE 400 PM. TEMPS AT FIRST GLANCE APPEAR TO BE A LITTLE ON THE LOW SIDE GIVEN DEWPOINTS BETWEEN 55 AND 60...BUT PROBABLY WON/T ADJUST THEM AT THIS TIME. WINDS SEEM ABOUT RIGHT. FIRST GLANCE AT OUTER PERIODS WOULD LEAD ME TOWARD LIGHT SNOW FOR TUESDAY EVENING. LOOKS LIKE IT WILL BE A LONG NIGHT. NO UPDATE UNTIL I HEAR FROM SPC ON NEW WATCH...HOW FAR EAST AND SOUTH IT WILL BE ISSUED FOR. .JKL...NONE. INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 8:07 PM EST | Severe Thunderstorm Warning | JKL | Jackson | 43 min |
| Jan 3, 8:15 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 60 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Morgan, Rowan | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell, Wolfe | 55 min |
| Jan 3, 8:50 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 55 min |
| Jan 3, 9:12 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 48 min |
| Jan 3, 9:43 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 62 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.